MAUDE Adverse Event Report: CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS CORPORATION ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 601814RMC
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the retrieval sheath was attempted to be advanced until the marker band lined up with the proximal filter basket marker band, but it wouldn¿t make it that far, and the physician was unable to collapse the filter basket of an 7mm (filter basket) 180cm angioguard embolic protection device into the retrieval sheath.Multiple attempts were made, but each time the device was retracted into the retrieval catheter, it would get close but fail to fully retract.The physician did not believe that the filter was full.After several unsuccessful attempts, an alternative retrieval catheter from another 6mm (filter basket) 180cm angioguard device was utilized, but the filter still could not be recovered.Ultimately, after multiple attempts, the retrieval sheath was removed, and an unknown 5f multi-purpose (mp) guide catheter was used to successfully retrieve the device.There were no reports of patient injury.Upon inspection, the filter was not full, and the patient remained stable throughout the procedure.All items were stored, opened, and used per ifu (instructions for use).A non-cordis sheath was used without issue.The right internal carotid artery was not tortuous and was calcified by about 80%.No damages were found on the device or device packaging prior to opening.The device was stored and prepped in accordance with the instructions for use (ifu).There were no reports of patient injury.The target vessel was the right internal carotid.The target site was severely calcified, with no tortuosity, 80% stenosis, no acute angle, no bifurcation, and no chronic total occlusion (cto).No thrombus was present prior to, at, or after the lesion site.The lesion was pre-dilated prior to stent implantation using a 5x20 balloon at 10 atmospheres.The percent stenosis after pre-dilation remained at 80%.There was no filter basket deformation, and no excess force was required for withdrawal of the filter prior to the marker band dislodgement or filter deformation.During the procedure, the filter was distal enough from the lesion to prevent any interaction from the balloons/sds used.There was no interaction between the filter basket proximal marker band and the distal end of other devices used for the procedure.There was no trouble loading the wire into the delivery sheath.The user was trained in the use of the device, although it isn¿t his normal filter.The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the retrieval sheath was attempted to be advanced until the marker band lined up with the proximal filter basket marker band, but it wouldn¿t make it that far, and the physician was unable to collapse the filter basket of an 7mm (filter basket) 180cm angioguard embolic protection device into the retrieval sheath.Multiple attempts were made, but each time the device was retracted into the retrieval catheter, it would get close but fail to fully retract.The physician did not believe that the filter was full.After several unsuccessful attempts, an alternative retrieval catheter from another 6mm (filter basket) 180cm angioguard device was utilized, but the filter still could not be recovered.Ultimately, after multiple attempts, the retrieval sheath was removed, and an unknown 5f multi-purpose (mp) guide catheter was used to successfully retrieve the device.There were no reports of patient injury.Upon inspection, the filter was not full, and the patient remained stable throughout the procedure.All items were stored, opened, and used per ifu (instructions for use).A non-cordis sheath was used without issue.The right internal carotid artery was not tortuous and was calcified by about 80%.No damages were found on the device or packaging prior to opening.The device was stored and prepped in accordance with the instructions for use (ifu).There were no reports of patient injury.The target vessel was the right internal carotid.The target site was severely calcified, with no tortuosity, 80% stenosis, no acute angle, no bifurcation, and no chronic total occlusion (cto).No thrombus was present prior to, at, or after the lesion site.The lesion was pre-dilated prior to stent implantation using a 5x20 balloon at 10 atmospheres.The percentage stenosis after pre-dilation remained at 80%.There was no filter basket deformation, and no excess force was required for withdrawal of the filter prior to the marker band dislodgement or filter deformation.During the procedure, the filter was distal enough from the lesion to prevent any interaction from the balloons/sds used.There was no interaction between the filter basket proximal marker band and the distal end of other devices used for the procedure.The user was trained in the use of the device, although it isn¿t his normal filter.One angioguard will be returned for evaluation.One device was returned and evaluated under (b)(4).The second device was not returned and was investigated under (b)(4).(b)(4).The returned non-sterile ¿7mm basket, medium support, angioguard rx for us carotid¿ was received with the capture sheath and the ecgw system inserted.The distal tip of the ecgw system was visibly kinked and showed signs of unravelling.Visual inspection confirmed these findings.No other damage was observed.The filter basket was examined under a vision system, and no damage was found on the struts or membrane walls.Functional testing demonstrated that the filter basket could be recaptured successfully using the capture sheath, with the basket markers closing as expected.The product performed within expected parameters under the test conditions.No additional components were returned, and testing was limited to the items received.(b)(4).A product history record (phr) review of lot 35270851 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported malfunction ¿capture system-capture difficulty-unable¿ was not seen during evaluation of the device associated with (b)(4) and could not be substantiated for the device associated with (b)(4) because it was not returned.The malfunction ¿distal tip-unraveled/stretched¿ was discovered during the product evaluation of the returned device.The exact cause of the reported event cannot be determined through this investigation.Information for safety is provided in the product¿s labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, "do not attempt to capture the filter unless the retrieval sheath can be advanced to the filter without resistance." and "if excessive resistance is encountered during filter retrieval, determine the cause of the resistance before proceeding." based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
MDR Report Key21916012
Report Number1016427-2025-00028
Device Sequence Number9096380
Product Code NTE
UDI-Device Identifier10705032056748
UDI-Public(01)10705032056748(17)260131(10)35270851
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number601814RMC
Device Lot Number35270851
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date04/27/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR MP GUIDE CATHETER.; 6FR COOK SHUTTLE SHEATH.
Patient SexFemale
Patient Weight70 KG